| Catalog Number |
SL-2000M2095L |
| Medical Device Problem Code |
Air/Gas in Device (4062)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the user facility: brief inquiry description microbubbles appear in tubing while running detailed inquiry description microbubbles are noted in arterial tubing after tx has been going for 2-3 hrs.Sometimes, they change the extracorporeal circuit to finish out the tx.Did not specify the frequency but stated it varies.Instructed staff on the correct procedure for connecting patient-end of bloodline (making sure connection is 'tight' prior to twisting red disconnect preventer collar) and also instructed on prograde rinseback technique so that all blood passes through air detector during the rinseback (for safety).
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device history record of manufactured lot a2400115 was reviewed issues were not reported during production.A visual examination of the photograph was performed and it was noted that the photograph depicts the partial end of the set and small microbubbles were visible in line during time use indicated by the set being filled with blood when the photo was captured.Unfortunately, without a physical sample to properly perform an evaluation, it was quite difficult to determine the cause of air entering the line.Based on the results of testing performed on the photograph returned the reported defect of air in line was confirmed.Corrective actions include retraining of personnel with a visual aid to create awareness into the process.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.